Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 11, 2009, 7:48 AM CDT for Jefferson County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 7:48 AM CDT (12:48 UTC)
- Expired
- Jul 11, 2009, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:31 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 11, 6:31 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 631 AM CDT SAT JUL 11 2009 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. && .DISCUSSION /ISSUED 330 AM CDT SAT JUL 11 2009/... FORECAST CONTINUES RATHER MUDDLED WITH THIS PACKAGE ISSUANCE. MESOSCALE BAROCLINIC /THERMAL/ INTERACTIONS BETWEEN AND AROUND GROWING/DECAYING CONVECTIVE SYSTEMS ALONG AND TO THE N OF A SURFACE FRONTAL BOUNDARY WILL COMPLICATE MATTERS. AFOREMENTIONED FRONT WILL EASE SOUTH TOWARD NRN PORTIONS OF THE FORECAST AREA THIS TODAY... AND THIS IS WHERE STORMS WILL BE MORE LIKELY /ALONG THE I 64 CORRIDOR/. GIVEN DRY LOW LEVEL SOUNDING PROGS...COULD BE SOME DAMAGING WIND GUSTS IN ANY STRONGER CONVECTION. FRONT WILL LIKELY BECOME STATIONARY NEAR/ALONG THE OH RIVER THIS WEEKEND AS MID LVL SHORT WAVES PROPAGATE SE IN H50 NW FLOW REGIME. TIMING OF THESE RIPPLES OF ENERGY ALONG THE FRONT WILL NOT BE AN EASY TASK. ONE SUCH WAVE SHOULD PROPAGATE INTO THE REGION THIS EVENING...ENHANCING STORM CHCS ALONG THE FRONT. THEN...GFS/ECMWF BRING A MORE DEFINED FEATURE SE ACROSS THE REGION SUNDAY NIGHT. HOWEVER...THE MODELS DISAGREE ON THE SFC FRONTAL POSITION BY THAT TIME. THE GFS TAKES THE CONVECTIVE COMPLEX FARTHER NE THAN THE ECMWF...WHICH BRINGS IT RIGHT OVER THE QUAD STATE. WILL MAINTAIN HIGH CHC POPS FOR NOW...AND POSSIBLY LET THE DAY SHIFT HONE IN ON TIMING LOCATION IF MODEL TRENDS CONVERGE ON A SOLUTION. WHERE THE STORMS DO FORM...SHOULD BE ENOUGH SHEAR ALOFT TO RAISE A CONCERN FOR BOW SEGMENTS AND DAMAGING WINDS. FRONT WILL BE IN NO HURRY TO LEAVE THE REGION MONDAY EITHER...SO WILL NEED TO CONTINUE CHC POPS FOR THEN TOO. FINALLY LOOKS AS THOUGH THE MID LEVEL RIDGE BRINGING SEVERE HEAT TO THE SRN PLAINS/TX WILL BUILD NE TUE/WED TIME FRAME...SO SHOULD SEE THE FRONT LIFT OR WASH OUT IN THAT TIME FRAME. THIS WILL LEAD TO DECREASING POPS AND INCREASING HEAT AS WE HEAD INTO MID WEEK. && .AVIATION... SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAINFALL...EXPECTED AT THE TAF SITES MAINLY FROM LATE MORNING AND THROUGH THE AFTERNOON HOURS. VFR CONDITIONS EXPECTED A MAJORITY OF THE TAF PERIOD...EXCEPT MVFR CIGS AND MVFR TO EVEN IFR VSBYS POSSIBLE WITH ANY SHOWERS OR STORMS. LIGHT SOUTH WINDS WILL BECOME SOUTHWEST AND INCREASE TO 8 TO 12KTS WITH SOME HIGHER GUSTS BY LATE MORNING. DECREASING THUNDERSTORM CHANCES AND WINDS EXPECTED AFTER 01Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/RST
Hazardous weather outlook, Jul 11, 4:59 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CDT SAT JUL 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 459 AM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY CONCERNS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION... ANY THUNDERSTORM THAT DEVELOPS DURING THIS TIME FRAME WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT. DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY CONCERNS. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION... ANY THUNDERSTORM THAT DEVELOPS DURING THIS TIME FRAME WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. MORE HUMID CONDITIONS WILL RETURN TO THE AREA NEXT TUESDAY THROUGH THURSDAY. AFTERNOON HEAT INDEX READINGS ARE LIKELY TO RISE INTO THE 100 TO 105 DEGREE RANGE DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:11 AM CDT | Areal Flood Advisory | PAH | McCracken | 3 hr |
| Jul 11, 6:45 AM CDT | Areal Flood Advisory | PAH | Jackson, Jefferson, Perry, Wayne | 2 hr |
| Jul 11, 8:27 AM CDT | Areal Flood Advisory | PAH | Franklin, Johnson, Union, Williamson | 3 hr |
| Jul 11, 8:48 AM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Jul 11, 9:38 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Williamson | 3 hr |
| Jul 11, 10:44 AM CDT | Flash Flood Warning | PAH | Jefferson | 3 hr |
| Jul 11, 11:48 AM CDT | Areal Flood Advisory | PAH | Perry | 117 min |
| Jul 11, 12:29 PM CDT | Flash Flood Warning | PAH | Jackson, Williamson | 2 hr |
| Jul 11, 2:29 PM CDT | Areal Flood Advisory | PAH | Franklin, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.